Alert archive / New Jersey / Coastal Flood Statements in 2010
Coastal Flood Statement 22, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood statement at Nov 4, 2010, 6:39 PM EDT for 5 counties in New Jersey. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2010, 6:39 PM EDT (22:39 UTC)
- Expired
- Nov 4, 2010, 9:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Atlantic County, NJ, Burlington County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 5 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
845 WHUS41 KPHI 042239 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 639 PM EDT THU NOV 4 2010 NJZ012>014-020-022-025>027-050100- /O.NEW.KPHI.CF.S.0022.101104T2239Z-101105T0100Z/ MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 639 PM EDT THU NOV 4 2010 ...SPOTTY MINOR TIDAL FLOODING WITH THE EVENING HIGH TIDE... SPOTTY MINOR TIDAL FLOODING IS EXPECTED WITH THIS EVENING'S HIGH TIDE ALONG RARITAN BAY, THE ATLANTIC OCEANFRONT AND ADJACENT BACK BAYS. HIGH TIDE ALONG THE OCEANFRONT AND RARITAN BAY IS FROM AROUND 630 PM TO 715 PM EDT. HIGH TIDE ALONG ADJACENT BACK BAYS HAPPENS THROUGH AROUND 900 PM EDT. $$ MPD
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood statement went out at Nov 4, 3:42 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Nov 4, 3:42 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 342 PM EDT THU NOV 4 2010 .SYNOPSIS... ONE AREA OF SURFACE LOW PRESSURE, SOUTH OF LONG ISLAND, IS WEAKENING. A SECOND AREA OF SURFACE LOW PRESSURE IS GATHERING STRENGTH OFF THE CAROLINAS. THIS SECOND LOW WILL BECOME THE DOMINANT LOW AND WORK UP THE MID-ATLANTIC COAST TONIGHT ALONG A SLOW-MOVING BOUNDARY. AS THIS SURFACE LOW WORKS INTO THE NEW ENGLAND WATERS ON FRIDAY, MID-LEVEL LOW PRESSURE WILL APPROACH FROM THE WEST AND PASS OFF THE COAST ON SUNDAY. HIGH PRESSURE WILL THEN HOLD STRONG FOR THE EARLY AND MIDDLE PORTION OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... MID-AFTERNOON TEMPERATURES ACROSS THE REGION WERE MAINLY HOLDING IN THE MID TO UPPER 40S AS RAIN CONTINUED TO FALL. THERE WERE SOME 50S TO NOTE ACROSS SOUTHERN NJ AND DELAWARE. TEMPERATURES WILL FALL THROUGH THE 40S ACROSS THE COASTAL PLAIN TONIGHT AND BOTTOM OUT IN THE 30S WEST OF THE DELAWARE VALLEY. RAIN WILL CONTINUE TO FALL THE FIRST HALF OF THE NIGHT, MODERATELY IN SOME LOCALES, AS SURFACE LOW PRESSURE CONSOLIDATES OFF THE NJ COAST. THIS NEW LOW WILL CONTINUE TO TRACK NORTH TOWARD THE NEW ENGLAND WATERS DURING THE SECOND HALF OF THE NIGHT CAUSING THE RAIN TO BECOME MORE SHOWERY IN NATURE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... THE EFFECTS OF SURFACE LOW PRESSURE WILL QUICKLY BE REPLACED BY THE EFFECTS OF MID LEVEL LOW PRESSURE APPROACHING FROM THE WEST. THIS IS A CHILLY MID-LEVEL FEATURE THAT WILL AFFECT US THROUGH AT LEAST SATURDAY NIGHT. THE LOW'S AXIS ISN'T FORECAST TO MOVE OFF THE COAST UNTIL SUNDAY. AT THAT TIME, INCREASED STABILITY AND A NORTHWEST FLOW WILL MOVE INTO THE AREA. BUT UNTIL THEN, THE INCREASE IN INSTABILITY WILL LEAD TO LOTS OF CLOUDS DURING THE DAYLIGHT HOURS AND THE SLIGHT CHANCE OF SHOWERS. AT NIGHT WHEN THE INSTABILITY RELAXES DIURNALLY, LESS CLOUDS CAN BE EXPECTED BUT A FLURRY OR SNOW SHOWER CANNOT BE RULED OUT OVER OUR HILLY TERRAIN NORTH AND WEST OF PHILLY. AT LEAST THOUGH SUNDAY, TOMORROW'S HIGHS LOOK TO BE THE WARMEST WITH TEMPERATURES RANGING FROM THE MID 40S NORTH AND WEST TO THE UPPER 50S SOUTH AND EAST. TEMPERATURES ARE EXPECTED TO DROP A FEW DEGREES ON SATURDAY, AND A FEW MORE DEGREES ON SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THERE IS A BIT LESS RUN-TO-RUN AGREEMENT ON THE WAY THE MID LEVEL PATTERN SETTLES OVER THE EASTERN CONUS IN THE LONG TERM, WITH THE MAIN DIFFERENCE FROM YESTERDAY BEING THE MORE STUBBORN NATURE OF THE WESTERN ATLANTIC CUTOFF LOW. THERE IS A BETTER CHANCE THAT OUR AREA WILL BE ON THE CUSP BETWEEN IT AND THE BUILDING RIDGE TO THE WEST. THE NET RESULT IS THAT THE FORECAST FOR LONG TERM IS SOMEWHAT COOLER AND BREEZIER THAN IT WAS YESTERDAY, ALTHOUGH IT REMAINS MAINLY DRY FOR NOW. TEMPERATURES SLOWLY MOVE FROM BELOW NORMAL TO NEAR NORMAL THROUGH THE PERIOD. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. MAINLY IFR CEILINGS ARE EXPECTED INTO THIS EVENING AS AREAS OF RAIN CONTINUE TO BUILD UP INTO OUR REGION FROM THE SOUTHWEST. CONDITIONS MAY IMPROVE TO MVFR OR EVEN VFR CEILING AND VISIBILITY VALUES AT TIMES. A NORTHERLY WIND AT 6 TO 12 KNOTS SHOULD BACK GRADUALLY TO THE NORTHWEST. FOR TONIGHT, THE MAIN AREAS OF RAIN SHOULD PULL TO OUR EAST WITH JUST SOME LINGERING LIGHT SHOWERS LEFT IN OUR REGION. IT CONTINUES TO APPEAR AS THOUGH CEILINGS WILL FAVOR THE IFR RANGE FOR MUCH OF THE NIGHT, PERHAPS IMPROVING TO MVFR TOWARD MORNING. THE LINGERING SHOWERS SHOULD BECOME LESS NUMEROUS AND VISIBILITY VALUES WILL LIKELY IMPROVE TO P6SM WITH A LIGHT WEST NORTHWEST WIND FOR LATE TONIGHT. FOR FRIDAY, MVFR CEILINGS ARE EXPECTED IN THE EARLY MORNING, THEN VFR CEILINGS ARE ANTICIPATED FROM MID TO LATE MORNING INTO THE AFTERNOON HOURS. A DECK OF STRATOCUMULUS WITH CEILINGS IN THE 3000 TO 4000 FOOT RANGE IS FORECAST FOR MUCH OF FRIDAY ALONG WITH A WEST NORTHWEST WIND AT 8 TO 10 KNOTS. OUTLOOK... MAINLY DRY WEATHER CONDITIONS ARE EXPECTED FROM FRIDAY NIGHT THROUGH TUESDAY WITH THE EXCEPTION OF PERHAPS SOME ISOLATED TO SCATTERED SHOWERS ON SATURDAY AFTERNOON. && .MARINE... LOW PRESSURE WAS LOCATED OFF THE NORTHERN COAST OF NEW JERSEY AT MID AFTERNOON. ANOTHER LOW WAS DEVELOPING ALONG THE NORTH CAROLINA COAST. THE FIRST LOW SHOULD WEAKEN AS THE SECOND LOW STRENGTHENS AND MOVES NORTHEAST, PASSING NEAR CAPE COD ON FRIDAY MORNING. THE SYSTEM SHOULD THEN MOVE UP INTO EASTERN CANADA ON FRIDAY NIGHT. ANOTHER LOW IS ANTICIPATED TO PASS WELL TO OUR EAST OVER THE WEEKEND AND IT MAY MEANDER NEAR NOVA SCOTIA EARLY IN THE NEW WEEK. WITH ALL OF THE ACTIVITY ALONG AND OFF THE COAST OVER THE COMING DAYS, WAVE HEIGHTS ON OUR OCEAN WATERS ARE EXPECTED TO RANGE ANYWHERE FROM 4 TO 7 FEET INTO THE WEEKEND. AS A RESULT, WE HAVE EXTENDED OUR SMALL CRAFT ADVISORY UNTIL 600 PM SATURDAY FOR THE TIME BEING. WIND GUSTS ARE FORECAST TO REMAIN LESS THAN 25 KNOTS FROM TONIGHT INTO FRIDAY. HOWEVER, GUSTS MAY APPROACH 25 KNOTS FROM FRIDAY NIGHT INTO THE WEEKEND. WE MAY NEED TO EXTEND THE SMALL CRAFT ADVISORY TO INCLUDE DELAWARE BAY AT THAT TIME. && .TIDES/COASTAL FLOODING... WE EXCEEDED MINOR TIDAL FLOODING LEVELS BY ABOUT A QUARTER FOOT THIS MORNING ALONG THE COASTS OF DELAWARE AND NEW JERSEY. FOR THIS EVENING'S HIGH TIDE, POSITIVE DEPARTURES OF 1.4 OR 1.5 FEET ARE NEEDED TO CAUSE MINOR TIDAL FLOODING. WHILE THOSE DEPARTURES WERE BEING REALIZED AT MID AFTERNOON, THE VALUES SHOULD DECREASE A BIT BY THIS EVENING'S HIGH TIDE AND WE SHOULD FALL JUST SHORT OF MINOR TIDAL FLOODING LEVELS. FOR FRIDAY MORNING, THE ASTRONOMICAL HIGH TIDES ARE HIGHER THAN THOSE OF THIS EVENING. WE WILL NEED POSITIVE DEPARTURES OF A QUARTER TO A HALF FOOT AT THAT TIME TO CAUSE MINOR TIDAL FLOODING. IT LOOKS AS THOUGH IT WILL BE CLOSE. WE ARE GOING TO SEE HOW THE TIDAL DEPARTURES FARE THIS EVENING BEFORE DECIDING ON A COURSE OF ACTION FOR FRIDAY MORNING'S HIGH TIDE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ450>455. && SYNOPSIS...KRUZDLO NEAR TERM...KRUZDLO SHORT TERM...KRUZDLO LONG TERM...DELISI AVIATION...IOVINO MARINE...IOVINO TIDES/COASTAL FLOODING...IOVINO
Hazardous weather outlook, Nov 4, 3:56 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 356 PM EDT THU NOV 4 2010 MDZ008-012-015-019-020-NJZ001-007>010-015-017>019-PAZ054-055-060>062- 067>071-052000- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS- HUNTERDON-SOMERSET-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- 356 PM EDT THU NOV 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-NJZ012>014-016-020>027-052000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 356 PM EDT THU NOV 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-052000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 356 PM EDT THU NOV 4 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-052000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 356 PM EDT THU NOV 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 8:30 PM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 2 more | 14 hr |
Nearby
Coastal Flood Statements in New Jersey, 2010Every coastal flood statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.